MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PNEUMATIC INFLATOR; CATHETER, BALLOON TYPE

BOSTON SCIENTIFIC CORPORATION PNEUMATIC INFLATOR; CATHETER, BALLOON TYPE
Model Number M00553200
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a0902 captures the reportable event of gauge reading inaccurate.Imdrf impact code f05 is being used to capture the reportable event of rescheduled procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a pneumatic inflator was used in the esophagus during an achalasia dilation procedure performed on (b)(6) 2024.During the procedure, the pump indicator remained fixed even though the balloon was inflated.The customer reported that the balloon was able to be inflated with the pump but, the gauge was not reading accurately.The procedure was not completed and was canceled as another device was not available.The customer reported that the procedure was rescheduled and was successfully completed.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a0902 captures the reportable event of gauge reading inaccurate.Imdrf impact code f05 is being used to capture the reportable event of rescheduled procedure.Block h11: investigation results the returned pneumatic inflator was analyzed, and a visual inspection found that the indicator was reading below zero.Functional inspection was performed and the handpump was able to inflate the balloon, however, the indicator remained reading below zero.Upon disassembling the inflator, it was observed that the spring shifted from its position which caused the indicator to point below zero.Once fixed, the indicator was pointing to zero.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of gauge reading inaccurate was confirmed.The results of the analysis performed on the returned device found that the spring shifted from its position which caused the indicator to point below zero.Once fixed, the indicator was pointing to zero.Therefore, the most probable root cause is cause traced to component failure.
 
Event or Problem Description

Brand Name
PNEUMATIC INFLATOR
Common Device Name
CATHETER, BALLOON TYPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18645856
Report Number3005099803-2024-00292
Device Sequence Number8244936
Product Code GBA
UDI-Device Identifier08714729195450
UDI-Public08714729195450
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K781772
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553200
Device Catalogue Number5320
Device Lot Number0030090599
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale